MAUDE Adverse Event Report: MEDTRONIC, INC. CRYOCONSOLE; CARDIAC ABLATION PERCUTANEOUS CATHETER

MEDTRONIC, INC. CRYOCONSOLE; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number 106A3
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Protective Measures Problem (3015); Temperature Problem (3022)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a cryo ablation procedure, the temperature spiked.The electrical umbilical cable was reconnected without resolution.The coaxial umbilical cable, auto connection box, and electrical umbilical cable were replaced without resolution.The radiofrequency (rf) generator was turned off without resolution.The electrophysiology (ep) catheter was replaced without resolution and a system notice was received indicating that the safety system detected a high level of refrigerant flow and stopped the injection.The system was rebooted without resolution.The case was aborted while the patient was under general anesthesia. the console was later replaced due to the issues.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Product event summary: the data files and the console 106a3 of serial number (b)(6) were analyzed.The console was deinstalled due to ringing phenomenon.The console was deemed unrepairable.Data files were returned for analysis.No patient files were received.The received failure file contained failure records for the date of the event.Failure file showed system notice 50030 indicating that the safety system detected a high level of refrigerant flow and stopped the injection on the date of the event.The returned images showed 14 applications were performed with electrophysiology (ep) catheter 217f1 of lot number 37538 on the reported event day.Console output data (pressure, preset pressure, and flow) showed unexpected pressure( pressure overshoot) profile during ablation at application #6 to 14.Console output data (pressure, preset pressure, and flow) showed unexpected flow profile(fluctuations) profile during ablation at application #6 to 14.The temperature followed pressure and flow profile.In conclusion, the reported temperature issues and system notice were confirmed through data analysis.The decision to abort the procedure without use of alternate therapy was based upon the medical judgment of the physician.The physical console was not returned and the decision to abort under general anesthesia cannot be assessed through data analysis.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
CRYOCONSOLE
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
MEDTRONIC, INC.
8200 coral sea street ne
mounds view MN 55112
Manufacturer (Section G)
MEDTRONIC, INC.
8200 coral sea street ne
mounds view MN 55112
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key21460053
Report Number2182208-2025-00992
Device Sequence Number8189308
Product Code LPB
UDI-Device Identifier00763000011147
UDI-Public00763000011147
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P020045
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number106A3
Device Catalogue Number106A3
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2025
Supplement Date Received by Manufacturer03/04/2025
Initial Report FDA Received Date02/25/2025
Supplement Report FDA Received Date04/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown